Alert archive / California / High Wind Watches in 2007

High Wind Watch 10, NWS San Diego, CA

November 22, 20074 counties in California

NWS San Diego, CA issued this high wind watch at Nov 22, 2007, 1:38 PM PST for 4 counties in California. It took effect at Nov 23, 2007, 4:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 22, 2007, 1:38 PM PST (21:38 UTC)
In effect from
Nov 23, 2007, 4:00 PM PST
Expired
Nov 23, 2007, 2:47 AM PST
In force
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2007-11-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2007-11-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1094 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this high wind watch went out at Nov 22, 8:00 AM PST, 5 hours 38 minutes earlier.

Area forecast discussion, Nov 22, 8:00 AM PST, 5 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
800 AM PST THU NOV 22 2007

.SYNOPSIS...
THE MARINE LAYER AND WEAK ONSHORE FLOW WILL CAUSE AREAS OF COASTAL
LOW CLOUDS AND FOG THROUGH FRIDAY MORNING...EXTENDING LOCALLY
INLAND. MODERATE OFFSHORE FLOW WILL CAUSE LOCAL STRONG GUSTY WINDS
FRIDAY THROUGH SATURDAY...MAINLY THROUGH AND BELOW MOUNTAIN CANYONS
AND PASSES. TEMPERATURES WILL REMAIN BELOW SEASONAL AVERAGES AND THE
HIGH DESERTS OF SAN BERNARDINO COUNTY WILL LIKELY HAVE A HARD FREEZE
FRIDAY AND SATURDAY MORNINGS. HIGH PRESSURE WILL BRING SLIGHT
WARMING EARLY NEXT WEEK THEN UPPER LEVEL LOW PRESSURE WILL BRING
MORE CLOUDS...COOLING...AND A CHANCE OF PRECIPITATION TOWARD THE
MIDDLE OF NEXT WEEK.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

.SHORT TERM (TODAY THROUGH SATURDAY)...
THE 12Z NKX SOUNDING AS WELL AS MDCRS SOUNDINGS NEAR KSAN AND KSNA
INDICATE THE MARINE LAYER DEPTH WAS AROUND 2500 FEET. SOME DEEPENING
IS EXPECTED TONIGHT FOLLOWED BY SIGNIFICANT LOWERING FRIDAY NIGHT.

PRESSURE GRADIENTS ARE WEAK OFFSHORE...ABOUT 4 MBS...BETWEEN KTPH
AND KSAN BUT ABOUT 2 MBS ONSHORE BETWEEN KSAN AND KIPL. GRADIENTS
ARE TRENDING ONSHORE BOTH DIRECTIONS.

12Z NAM INDICATES A COUPLE SHORTWAVE TROUGHS WILL SWING THROUGH OVER
THE NEXT 24 TO 36 HOURS WITH THE FIRST...VERY WEAK...MOVING THROUGH
THIS EVENING FOLLOWED BY A STRONGER SHORTWAVE FRIDAY AFTERNOON. BOTH
SHORTWAVES ARE MOVING SOUTH OVER THE INLAND AREAS AND SHOULD BE DRY
BUT WILL HELP MAINTAIN A FAIRLY DEEP MARINE LAYER WEST OF THE
MOUNTAINS TONIGHT. MARINE LAYER SHOULD EXTEND INLAND TO THE LOWER
COASTAL SLOPES TONIGHT BUT WITH THE OFFSHORE FLOW MOVING IN BEHIND
THE SECOND SHORTWAVE FOR FRIDAY...THE MARINE LAYER SHOULD GET PUSHED
BACK TO THE COAST OVER THE NORTHERN AREAS FRIDAY AFTERNOON BUT
REMAIN INLAND OVER SAN DIEGO COUNTY THROUGH FRIDAY EVENING...BUT NOT
AS FAR INLAND. THE MARINE LAYER OVER SAN DIEGO COUNTY GETS SCOURRED
OUT FRIDAY NIGHT.

GUSTY NORTH TO NORTHEAST WINDS MOVING INTO THE INLAND EMPIRE BELOW
THE CAJON PASS DURING THE LATE AFTERNOON AND EVENING ON FRIDAY AND
STRENGTHEN FRIDAY NIGHT AND SATURDAY AS THEY REACH THE SANTA ANA
MOUNTAINS AND ORANGE COUNTY COASTAL AREAS. WINDS SHOULD GET CLOSE TO
HWW CRITERIA FRIDAY NIGHT INTO SATURDAY BELOW THE CAJON PASS AND
SANTA ANA MOUNTAINS. WILL ISSUE A HIGH WIND WATCH WITH THE AFTERNOON
PACKAGE. WINDS SHOULD REACH WIND ADVISORY LEVELS ACROSS PORTIONS OF
SAN DIEGO COUNTY.

ANOTHER FROST ADVISORY WILL BE NEEDED FOR THE HIGHER DESERTS OF SAN
BERNARDINO COUNTY FOR TONIGHT. COLD AIR FOLLOWING THE SHORTWAVE THAT
WILL PASS THROUGH ON FRIDAY SHOULD RESULT IN A HARD FREEZE IN THE
HIGHER DESERT FOR FRIDAY NIGHT.

&&

.LONG TERM (SUNDAY THROUGH WEDNESDAY)...
DRY WEATHER WILL CONTINUE FOR SUNDAY. ANOTHER SHORTWAVE TROUGH WILL
BRING HGI CLOUDS AND COOLING FOR MONDAY. A STRONGER UPPER LOW
PRESSURE SYSTEM MOVING SOUTHEASTWARD ALONG THE WEST COAST COULD
BRING A CHANCE OF SHOWERS TUESDAY INTO WEDNESDAY. IF THE TRACK OF
THIS LOW REMAINS OVER WATER...THIS COULD BRING SIGNIFICAN
PRECIPITATION TO THE AREA. IT WILL ALSO BE A COLD SYSTEM.

&&

.AVIATION...
221544Z..MARINE LAYER DEPTH NEAR FL025 THIS MORNING WITH BROKEN
CIGS...MAINLY ORANGE COUNTY AND POINTS NORTH AND EAST...VARYING
BETWEEN FL015 AND FL022. MOST CIGS SHOULD MIX OUT BY 18Z. THERE HAS
ALSO BEEN AREAS OF VERY LOW CIGS AND DENSE FOG REPORTED OVER THE
INLAND VALLEYS INCLUDING KONT THIS MORNING. THE DENSE FOG SHOULD
LIFT BY 1630Z...BUT VIS IS LIKELY TO BE RESTRICTED TO 3-5SM IN HAZE
THROUGH THE DAY IN MANY AREAS. EXPECT CIGS WILL BEGIN TO REFORM AND
SPREAD INLAND WEST OF THE MTNS AGAIN AFTER 02Z. CIGS WILL BE
DIFFICULT TO PIN DOWN...BUT EXPECT BY AFTER 06Z THEY WILL BE
PREDOMINANTLY BETWEEN FL015 AND FL020 WITH TOPS BELOW FL030. SOME
VALLEYS INCLUDING KONT COULD AGAIN HAVE SOME VIS BELOW 2SM AND CIGS
BELOW 500 FT BETWEEN 08Z AND 15Z FRI.

ABOVE THE MARINE LAYER AND FAR INLAND SKIES WILL BE MOSTLY CLEAR
WITH UNRESTRICTED VIS.  JAD

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...FIRE WEATHER WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY
     AFTERNOON FOR ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY
     INLAND VALLEYS-SAN DIEGO COUNTY MOUNTAINS-INCLUDING THE
     PALOMAR AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND
     NATIONAL FOREST.

     FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY
     AFTERNOON FOR RIVERSIDE COUNTY MOUNTAINS-INCLUDING THE SAN
     JACINTO RANGER DISTRICT OF THE SAN BERNARDINO NATIONAL
     FOREST-SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE
     INLAND EMPIRE-SAN BERNARDINO COUNTY MOUNTAINS-INCLUDING THE
     MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF THE SAN
     BERNARDINO NATIONAL FOREST-SANTA ANA MOUNTAINS-INCLUDING
     THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
     FOREST.

PZ...NONE.

&&

PUBLIC...HORTON
AVIATION/MARINE...JAD

NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Nov 22, 4:00 AM PST, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PST THU NOV 22 2007

CAZ042-043-048-050-055-056-057-058-060-061-062-231200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
400 AM PST THU NOV 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN
CALIFORNIA.

.DAY ONE... REMAINDER OF TODAY THROUGH TONIGHT.

WIDESPREAD TEMPERATURES BELOW FREEZING IN THE UPPER DESERTS TONIGHT.
OTHERWISE NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH THURSDAY.

OFFSHORE FLOW WILL LIKELY BRING LOCALLY STRONG GUSTY WINDS WINDS
THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES ON FRIDAY AND
SATURDAY. THE DRY OFFSHORE FLOW WILL INCREASE THE FIRE WEATHER
HAZARD. SEE LAXSPSSGX AND LAXRFWSGX FOR DETAILS.

A COLD AIR MASS COULD BRING WIDESPREAD TEMPERATURES BELOW FREEZING
IN THE UPPER DESERTS THROUGH SATURDAY NIGHT. SEE LAXSPSSGX FOR
DETAILS.

COASTAL FLOOD ADVISORY IN EFFECT FROM 2 AM FRIDAY TO 12 PM SATURDAY
FOR HIGH ASTRONOMICAL TIDES AND ABOVE AVERAGE SURF. SEE LAXCFWSGX
FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER SPOTTER ACTIVATION
IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO
STANDARD OPERATING PROCEDURES.

HORTON

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 22, 3:40 AM PSTFrost AdvisorySGXSan Bernardino4 hr
Nov 22, 1:28 PM PSTRed Flag WarningSGXOrange, Riverside, San Bernardino, San Diego53 hr
Nov 22, 1:38 PM PSTFrost AdvisorySGXSan Bernardino18 hr

Nearby

High Wind Watches in California, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.